MAUDE Adverse Event Report: B. BRAUN MEDICAL, INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL, INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 333512
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per user facility via (b)(4): nursing staff noted that the epidural catheter came apart from the connector.The catheter was going into patient's back while patient was lying on the bed, becoming contaminated.The connection site was taped.The patient in this event required five (5) attempts before this catheter was successfully placed and became contaminated.No patient injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number 400429592.No sample was received for further evaluation.Retains were pulled and tested.All testing was within specification.For continued safe use of the perifix catheter connector a detailed step-by-step instructions of how to use the perifix catheter connector label and cloth/silk medical tape has been provided.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL, INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8574875
Report Number2523676-2019-00056
Device Sequence Number16687535
Product Code OGE
UDI-Device Identifier04046963899202
UDI-Public(01)04046963899202
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number333512
Device Catalogue Number333512
Device Lot Number0061500330
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR
Patient Weight125